Alert archive / Texas / Red Flag Warnings in 2026
Red Flag Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jan 15, 2026, 12:01 PM CST for 9 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Jan 16, 2026, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2026, 12:01 PM CST (18:01 UTC)
- In effect from
- Jan 16, 2026, 9:00 AM CST
- Expired
- Jan 16, 2026, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Collingsworth County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 117 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS84 KAMA 151801 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1201 PM CST Thu Jan 15 2026 OKZ002-003-TXZ003>005-009-010-014-015-019-020-160600- /O.NEW.KAMA.FW.W.0002.260116T1500Z-260117T0000Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray- Wheeler-Donley-Collingsworth- 1201 PM CST Thu Jan 15 2026 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTH CENTRAL AND EASTERN PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for breezy winds and low relative humidity, which is in effect from 9 AM to 6 PM CST Friday. * WINDS...North 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 9 percent. * TEMPERATURES...Mid 40s to lower 50s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...6 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$
3 follow-up statements
836 WWUS84 KAMA 160536 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1136 PM CST Thu Jan 15 2026 OKZ002-003-TXZ003>005-009-010-014-015-019-020-162000- /O.CON.KAMA.FW.W.0002.260116T1500Z-260117T0000Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray- Wheeler-Donley-Collingsworth- 1136 PM CST Thu Jan 15 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTH CENTRAL AND EASTERN PANHANDLES... * WINDS...North 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the mid 40s to lower 50s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...6 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$
324 WWUS84 KAMA 161922 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 122 PM CST Fri Jan 16 2026 OKZ002-003-TXZ003>005-009-010-014-015-019-020-170000- /O.CON.KAMA.FW.W.0002.000000T0000Z-260117T0000Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray- Wheeler-Donley-Collingsworth- 122 PM CST Fri Jan 16 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTH CENTRAL AND EASTERN PANHANDLES... * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...In the mid 40s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...6 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$
109 WWUS84 KAMA 162355 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 555 PM CST Fri Jan 16 2026 OKZ002-003-TXZ003>005-009-010-014-015-019-020-170100- /O.EXP.KAMA.FW.W.0002.000000T0000Z-260117T0000Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray- Wheeler-Donley-Collingsworth- 555 PM CST Fri Jan 16 2026 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTH CENTRAL AND EASTERN PANHANDLES... Latest observations have seen winds beginning to slow with relative humidty values rising once again. Given this the threat of critical fire weather is no longer present. Still fuels remain very dry and could still ignite. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 15, 11:32 AM CST, 29 minutes earlier. Its key messages:
- Issued at 1043 PM CST Wed Jan 14 2026
- Rapidly changing daytime temperatures will occur over the next few days with highs dropping nearly 20 degrees from Thursday to Friday.
- Light snow is possible on Friday night into Saturday morning across the eastern Panhandles.
- Mild temperatures and dry conditions are expected Sunday through the middle of next week.
Area forecast discussion, Jan 15, 11:32 AM CST, 29 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1132 AM CST Thu Jan 15 2026 ...New AVIATION... .KEY MESSAGES... Issued at 1043 PM CST Wed Jan 14 2026 - Rapidly changing daytime temperatures will occur over the next few days with highs dropping nearly 20 degrees from Thursday to Friday. - Light snow is possible on Friday night into Saturday morning across the eastern Panhandles. - Mild temperatures and dry conditions are expected Sunday through the middle of next week. && .SHORT TERM... (Tonight through Friday night) Issued at 1043 PM CST Wed Jan 14 2026 A roller coaster of temperatures will occur over the next two days for the Texas and Oklahoma Panhandles. For Thursday, surface low pressure is forecast to move over the CWA, which will keep winds on the lighter side for most locations. The northern and southern Panhandles may be a bit breezy as they will be to the north and south of the surface low. Afternoon highs are forecast to be much warmer in the 60s to low 70s. A strong cold front will race southward across the southern High Plains Thursday night into Friday morning. Breezy to gusty north winds will be possible in its wake during the early morning hours on Friday. The breezy winds will likely continue into the afternoon hours with the strongest winds across the east. Highs on Friday will be much cooler than Thursday, with highs around 20 degrees cooler. Due to the cooler temperatures, anything above elevated fire weather conditions are not expected even though relative humidity values may drop below 20 percent. Going into Friday night, temperatures well below freezing are likely with lows in the teens to lower 20s. In addition to the cooler temperatures, light snow or flurries may begin across portions of the CWA leading into Saturday morning as the base of an upper level trough combined with increased mid to low level moisture move in over the region. Muscha && .LONG TERM... (Saturday through next Wednesday) Issued at 1043 PM CST Wed Jan 14 2026 The base of the H300 trough should be moving across the Panhandles at sunrise on Saturday. With synoptic lift still over the region, light snow showers or flurries may still be ongoing across portions of the area through the morning hours. The highest potential for the snow showers is across the northeast and eastern Panhandles at this time. There is some uncertainty with where the best chances are, but cannot rule out a few tenths of snow accumulation with this system. The potential for 1 inch or more of snow is very low (10-20 percent) at this time. This system will also bring a reinforcing shot of colder air across the Panhandles. Just how strong the cold air mass is varies in the model guidance, but it is looking increasingly likely that highs will stay in the 30s for Saturday. The potential for highs below 40 has gone up quite a bit in probabilistic guidance of the NBM, from 10-30 percent at 13z now up to 40-80 percent with the new 15/01z NBM run. Will keep the current NBM temperatures in the forecast for now even though they could be a bit warm, but it is only by a couple of degrees most likely. Upper level troughing is expected to weaken and move further east Sunday through the remainder of this long term forecast period. Northerly flow is expected to become more west to northwest during the next work week. This will keep the southern High Plains opened up for multiple cold frontal passages, which will keep temperatures near to slightly above average. Dry conditions are anticipated beyond Saturday with some breezy conditions that may lead to continued fire weather conditions. Muscha && .AVIATION... (18Z TAFS) Issued at 1130 AM CST Thu Jan 15 2026 VFR conditions will prevail at all TAF sites over the next 24 hours with minimal impacts to airports. Main concern will be some LLWS as a cold front comes through after 04z tonight. North winds will increase thereafter with the front and likely persist through the end of the TAF period. Weber && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...05 LONG TERM....05 AVIATION...89
Hazardous weather outlook, Jan 14, 10:43 PM CST, 13 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1043 PM CST Wed Jan 14 2026 OKZ001>003-TXZ001>020-317-151800- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1043 PM CST Wed Jan 14 2026 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Light snow is possible on Friday night into Saturday morning across the eastern and northeastern Texas and Oklahoma Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Red Flag Warnings in Texas, 2026Red Flag Warnings in Oklahoma, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.